Alert archive / California / Gale Watches in 2009
Gale Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 4, 2009, 4:59 AM PST. It took effect at Feb 6, 2009, 2:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2009, 4:59 AM PST (12:59 UTC)
- In effect from
- Feb 6, 2009, 2:00 PM PST
- Expired
- Feb 5, 2009, 2:45 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
334 WHUS76 KEKA 041259 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 459 AM PST WED FEB 4 2009 PZZ470-475-042100- /O.NEW.KEKA.GL.A.0002.090206T2200Z-090208T1000Z/ /O.NEW.KEKA.SE.A.0001.090207T0000Z-090208T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 459 AM PST WED FEB 4 2009 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... ...HAZARDOUS SEAS WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. NORTH WINDS OVER THE OUTER WATERS WILL INCREASE TO GALE FORCE SPEEDS LATE FRIDAY AFTERNOON THROUGH SATURDAY EVENING. AVERAGE WINDS UP TO 35 KT WITH GUSTS TO 45 KT WILL CREATE WIND WAVES OF 10 FT OR HIGHER. THE LARGE WIND WAVES WILL BE ACCOMPANIED BY A LONG PERIOD NORTHWEST SWELL NEAR 15 FT AT 18 SECONDS ON SATURDAY...CREATING DANGEROUS COMBINED SEAS OVER THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
5 follow-up statements
347 WHUS76 KEKA 041650 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 850 AM PST WED FEB 4 2009 PZZ470-475-050100- /O.CON.KEKA.GL.A.0002.090206T2200Z-090208T1000Z/ /O.CON.KEKA.SE.A.0001.090207T0000Z-090208T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 850 AM PST WED FEB 4 2009 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... NORTH WINDS OVER THE OUTER WATERS WILL INCREASE TO GALE FORCE SPEEDS LATE FRIDAY AFTERNOON THROUGH SATURDAY EVENING. AVERAGE WINDS UP TO 35 KT WITH GUSTS TO 45 KT WILL CREATE WIND WAVES OF 10 FT OR HIGHER. THE LARGE WIND WAVES WILL BE ACCOMPANIED BY A LONG PERIOD NORTHWEST SWELL NEAR 15 FT AT 18 SECONDS ON SATURDAY...CREATING DANGEROUS CONDITIONS OVER THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
665 WHUS76 KEKA 042235 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 235 PM PST WED FEB 4 2009 PZZ470-475-050645- /O.CON.KEKA.GL.A.0002.090206T2200Z-090208T1000Z/ /O.CON.KEKA.SE.A.0001.090207T0000Z-090208T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 235 PM PST WED FEB 4 2009 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... NORTH WINDS OVER THE OUTER WATERS WILL INCREASE TO GALE FORCE LATE FRIDAY AFTERNOON THROUGH SATURDAY EVENING. AVERAGE WINDS UP TO 35 KT WITH GUSTS UP TO 45 KT WILL CREATE WIND WAVES OF 10 FT OR HIGHER. THE LARGE WIND WAVES WILL BE ACCOMPANIED BY A LONG PERIOD NORTHWEST SWELL NEAR 15 FT AT 18 SECONDS ON SATURDAY...CREATING DANGEROUS CONDITIONS OVER THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
631 WHUS76 KEKA 050504 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 904 PM PST WED FEB 4 2009 PZZ470-475-051315- /O.CON.KEKA.GL.A.0002.090206T2200Z-090208T1000Z/ /O.CON.KEKA.SE.A.0001.090207T0000Z-090208T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 904 PM PST WED FEB 4 2009 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. A HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
207 WHUS76 KEKA 051704 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 904 AM PST THU FEB 5 2009 PZZ470-475-060115- /O.CON.KEKA.GL.A.0002.090206T2200Z-090208T1000Z/ /O.CON.KEKA.SE.A.0001.090207T0000Z-090208T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 904 AM PST THU FEB 5 2009 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... NORTH WINDS OVER THE OUTER WATERS MAY INCREASE TO GALE FORCE LATE FRIDAY AFTERNOON THROUGH SATURDAY EVENING. AVERAGE WINDS UP TO 35 KT WITH GUSTS UP TO 45 KT WILL CREATE WIND WAVES OF 10 FT OR HIGHER. THE LARGE WIND WAVES WILL BE ACCOMPANIED BY A LONG PERIOD NORTHWEST SWELL NEAR 15 FT AT 18 SECONDS ON SATURDAY...CREATING DANGEROUS CONDITIONS OVER THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
937 WHUS76 KEKA 052245 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 245 PM PST THU FEB 5 2009 PZZ470-475-061300- /O.NEW.KEKA.SC.Y.0007.090206T0000Z-090206T0800Z/ /O.UPG.KEKA.GL.A.0002.090206T2200Z-090208T1000Z/ /O.UPG.KEKA.SE.A.0001.090207T0000Z-090208T1000Z/ /O.NEW.KEKA.SE.W.0002.090207T0600Z-090208T0200Z/ /O.NEW.KEKA.GL.W.0046.090207T0200Z-090208T0100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 245 PM PST THU FEB 5 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO 5 PM PST SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM FRIDAY TO 6 PM PST SATURDAY... SOUTHERLY WINDS WILL BECOME BREEZY THIS EVENING AS A LOW PRESSURE SYSTEM MOVES ACROSS THE WATERS. A COLD FRONT WILL MOVE ACROSS THE WATERS FRIDAY MORNING. NORTHERLY WINDS WILL STRENGTHEN BEHIND THE FRONT FRIDAY AFTERNOON AND INTENSIFY TO GALE FORCE STRENGTH BY FRIDAY EVENING. THE INCREASED WINDS WILL GENERATE LARGE AND STEEP WIND WAVES. IN ADDITION TO THE HAZARDOUS WIND WAVES...A LONG PERIOD NW SWELL WILL PROPAGATE THROUGH THE WATERS AND CREATE A DANGEROUS SEA STATE FRIDAY EVENING THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-060800- /O.NEW.KEKA.SC.Y.0007.090206T0000Z-090206T0800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 245 PM PST THU FEB 5 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... SOUTHERLY WINDS WILL BECOME BREEZY THIS EVENING AS A LOW PRESSURE SYSTEM MOVES ACROSS THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 4, 4:55 AM PST, 4 minutes earlier.
Area forecast discussion, Feb 4, 4:55 AM PST, 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE EUREKA CA 455 AM PST WED FEB 4 2009 .SYNOPSIS...CLOUDS FROM AN APPROACHING STORM WILL BEGIN TO MOVE OVER NORTHWEST CALIFORNIA TODAY. THIS STORM WILL BRING RAIN TO THE REGION TONIGHT THROUGH FRIDAY. ANOTHER STORM WILL BRING MORE RAIN TO THE REGION EARLY NEXT WEEK. && .SHORT TERM...TODAY THROUGH FRIDAY...SATELLITE IMAGERY SHOWS A WELL- DEFINED UPPER LOW AROUND 35N/135W THIS MORNING. AMSU SATELLITE PRECIP PRODUCT MATCHES REASONABLY WELL WITH MODEL QPF FIELDS WITH THIS SYSTEM. MODEL FORECASTS REGARDING THE UPPER LOW ARE IN GOOD AGREEMENT AND TRACK IT SLOWLY EAST THROUGH 12Z THURSDAY. HIGH TEMPS TODAY SHOULD BE SEVERAL DEGREES COOLER THAN ON MONDAY DUE TO INCREASED CLOUD COVER AHEAD OF THIS SYSTEM. RAIN IS EXPECTED TO SPREAD FROM SOUTH TO NORTH TONIGHT AS THE LOW MOVES CLOSER. AS THE COLD CORE OF THE LOW MOVES OVERHEAD...H5 TEMPS WILL FALL TO AROUND -25C WITH MARGINAL CAPE VALUES AND LI'S AROUND ZERO. THUS WILL MAINTAIN THE SLIGHT CHANCE OF THUNDERSTORMS OVER THE SOUTHERN PORTION OF THE CWA THUR INTO FRI. MODELS SHOW THE INITIAL LOW BECOMING ABSORBED INTO A TROUGH APPROACHING THE WEST COAST THURSDAY EVENING. THIS SECOND TROUGH AND ASSOCIATED COLD FRONT WILL KEEP PRECIP GOING THROUGH FRIDAY WITH FRONTAL PASSAGE EXPECTED BY FRIDAY EVENING. KL .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...HIGH PRESSURE BUILDING INTO THE PAC NW FRIDAY NIGHT WILL BRING GUSTY NORTH WINDS... ESPECIALLY ALONG THE COAST...THROUGH SAT NIGHT. NW CALIFORNIA WILL BE IN A BREAK BETWEEN SYSTEMS SAT AND SAT NIGHT. MODEL TIMING IS NOT IN VERY GOOD AGREEMENT REGARDING THE NEXT SYSTEM FOR EARLY NEXT WEEK. THE ECMWF BRINGS IN THE NEXT TROUGH BY 00Z MONDAY WHILE GFS/ DGEX GUIDANCE IS ABOUT 12 HOURS LATER. THIS SYSTEM WILL HAVE SIGNIFICANT COLD AIR ALOFT...WITH MODEL H5 TEMPS VARYING FROM ABOUT -30 TO -38C OVER THE EKA CWA EARLY MONDAY. LI FORECASTS ARE BETWEEN 0 AND -1 FOR THIS TIME PERIOD. CONFIDENCE IN CONVECTION IS STILL LOW THIS FAR OUT AND ALTHOUGH NOT MENTIONED IN THE FORECAST YET... ISOLATED THUNDERSTORMS COULD BE POSSIBLE FOR MONDAY IF THE INSTABILITY IS SUFFICIENT. HAVE BUMPED UP POPS FOR MONDAY WHILE LEAVING LOWER POPS FOR TUESDAY AS MODELS INDICATE WEAK RIDGING OVER THE REGION. KL && .AVIATION...HIGH PRESSURE ALOFT WILL WEAKEN TODAY AS A LOW PRESSURE SYSTEM OFFSHORE MOVES TOWARD THE COAST. HIGH CLOUDS THIS MORNING WILL INCREASE AND LOWER THROUGHOUT THE DAY...WITH A CHANCE OF RAIN DEVELOPING OVER UKI THIS EVENING. HOWEVER...BOTH CIGS AND VSBY ARE EXPECTED TO REMAIN ABOVE THE VFR THRESHOLD. CC && .MARINE...MIXED SEAS WILL DOMINATE THE COASTAL WATERS THROUGH MUCH OF THE FORECAST PERIOD. AN UPPER CLOSED LOW IS PRODUCING SHORT PERIOD SW SWELL THAT WILL AFFECT THE WATERS TODAY THROUGH THURSDAY...IN COMBINATION WITH A WESTERLY SWELL BUILDING TO NEAR 10 FT AT 14 SECONDS EARLY THIS EVENING. LIGHT TO MODERATE SE WINDS WILL DOMINATE AS THE LOW MOVES TOWARD THE COAST...TO BE REPLACED BY RAPIDLY INCREASING NORTH WINDS ON FRIDAY. N GALES ARE EXPECTED OVER THE OUTER WATERS LATE FRIDAY AFTERNOON THROUGH SATURDAY EVENING. IN ADDITION...A LONG PERIOD NW SWELL WILL MOVE INTO THE WATERS FRIDAY EVENING INTO SATURDAY...BUILDING TO 15 FT AT 17 SECONDS ON SATURDAY. THE LONG PERIOD SWELL AND LARGE NORTHERLY WIND WAVES WILL CREATE AN UNPLEASANT COMBINED SEA STATE THROUGH MOST OF THE WEEKEND. CC && .EKA WATCHES/WARNINGS/ADVISORIES... GALE AND HAZARDOUS SEAS WATCH PT ST GEORGE TO PT ARENA 10-60 NM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 3, 2:55 PM PST, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 255 PM PST TUE FEB 3 2009 CAZ001-002-042330- REDWOOD COAST-MENDOCINO COAST- 255 PM PST TUE FEB 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF LOW PRESSURE SYSTEMS WILL AFFECT NORTHWEST CALIFORNIA THURSDAY THROUGH SATURDAY BRINGING RAIN AND AN INCREASE IN WINDS TO THE COAST. THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT AND FRIDAY. BREAKING WAVES TO NEAR 24 FEET WILL BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA.
In the hours before
Special weather statement, Feb 4, 4:42 AM PST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 442 AM PST WED FEB 4 2009 CAZ001>004-076-050100- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 442 AM PST WED FEB 4 2009 ...WET WEATHER LATER THIS WEEK AND STRONG WINDS AND HIGH SURF FOR THE WEEKEND... THE DRY PATTERN THAT HAS BEEN DOMINANT ACROSS NORTHWEST CALIFORNIA SINCE EARLY JANUARY WILL COME TO AN END LATER THIS WEEK AS TWO STORMS IMPACT THE REGION. THE FIRST SYSTEM WILL BRING SHOWERS TONIGHT THROUGH THURSDAY AND A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON. A COLDER SYSTEM WILL BRING ADDITIONAL RAIN...HIGH ELEVATION SNOW...AND ISOLATED THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY. AS THIS SECONDARY SYSTEM RETREATS EAST LATE FRIDAY AND SATURDAY... STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP. WINDS WILL BE ESPECIALLY BREEZY ALONG THE COAST AND EXPOSED RIDGES WITH GUSTS UP TO 35 MPH POSSIBLE. THE STRONG WINDS WILL BE ACCOMPANIED BY HIGH SURF AS A LARGE LONG PERIOD NORTHWEST SWELL MAY GENERATE BREAKERS AROUND 20 FEET ON SATURDAY. THOSE PLANNING ON VISITING AREA BEACHES THIS WEEKEND ARE ADVISED TO STAY CLEAR OF THE SURF ZONE AND AVOID JETTIES AND LOW LYING AREAS ADJACENT TO THE BEACH.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 4:59 AM PST | Hazardous Seas Watch | EKA | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.